Our partner

Bad reaction to Lorazepam (Ativan)

Generalized Anxiety Disorder message board, open discussion, and online support group.

Moderator: Snaga

Bad reaction to Lorazepam (Ativan)

Postby danielela » Sat Feb 12, 2011 9:25 pm

I've been having sleep difficulty lately, since giving SSRIs another try (Prozac this time.) My doctor recommended I try Lorazepam (Ativan) at .5 mg to help me fall asleep, supposedly without affecting my ability to wake up.

Well, I was having some anxiety last night about a performance my singing group is having today, and when 4am rolled around, I was ready to give the Ativan a try (even though I had told myself I wouldn't try it until after the performance, just in case! Should have listened to myself :( )

Anyway, fell asleep, interesting dream, woke up ten hours later, but the problem is, I'm still tired, twelve hours after I took the pill. Not enough that I necessarily want to curl up into a ball and go back to sleep, but I keep zoning out and I don't really feel awake. I'm hoping it'll start wearing off faster in the next few hours, but is there anything I can do to make myself wake up faster? Coffee? Tea? Jumping jacks? I don't want to be this zombielike in four hours, when we go on stage!!!

Whyyyyyyyyyy did I have to do something stupid like this? I'm never taking more than .25 mg, if I even decide to touch this stuff again!
danielela
Consumer 0
Consumer 0
 
Posts: 4
Joined: Thu Dec 30, 2010 12:03 am
Local time: Sun Feb 23, 2020 5:50 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Bad reaction to Lorazepam (Ativan)

Postby seanetal » Sun Feb 13, 2011 12:26 pm

I'd mention this to your doctor, there might be a better choice for sleep meds for you. Everyone reacts differently to medications and you may be more sensitive to this than most people are.
seanetal
Consumer 6
Consumer 6
 
Posts: 1970
Joined: Fri Nov 01, 2002 2:55 am
Local time: Sun Feb 23, 2020 3:50 am
Blog: View Blog (0)

Re: Bad reaction to Lorazepam (Ativan)

Postby manic666 » Sun Feb 13, 2011 1:19 pm

I used to take 12 mg a day plus a bottle of brandy, a litre , an still feel wired like an alien in a time lasp. Still we are all different. i still take 4 mg a day to stay on the planet with my other meds. But i carnt see how 0.25 would sedate a mouse never mind a human. :roll: :roll: :roll:
manic666
Consumer 6
Consumer 6
 
Posts: 839
Joined: Sun Jun 13, 2010 9:14 am
Local time: Sun Feb 23, 2020 10:50 am
Blog: View Blog (0)

Re: Bad reaction to Lorazepam (Ativan)

Postby danielela » Sun Feb 13, 2011 10:40 pm

I ended up drinking some chai and doing a bunch of pushups, situps, and jumping jacks. That, and time, helped a bit. Anyway, I'll be more cautious with when I use this sort of medication, if I use this again.
danielela
Consumer 0
Consumer 0
 
Posts: 4
Joined: Thu Dec 30, 2010 12:03 am
Local time: Sun Feb 23, 2020 5:50 am
Blog: View Blog (0)

Re: Bad reaction to Lorazepam (Ativan)

Postby seanetal » Mon Feb 14, 2011 5:15 am

Can't go wrong with Chai! Speaking of teas, have you tried any of the sleepy time teas out there? Some of the herbal teas worked real for me when I was having a rough time sleeping a few years back. Can't remember the brand offhand but one of them knocked me out for 6-8 hours nightly for a few weeks when I was struggling.

By the way for anyone in the Seattle area try the Chai at Royal India in Kirkland - best I've ever had. http://www.royalindiacuisine.com
seanetal
Consumer 6
Consumer 6
 
Posts: 1970
Joined: Fri Nov 01, 2002 2:55 am
Local time: Sun Feb 23, 2020 3:50 am
Blog: View Blog (0)

Re: Bad reaction to Lorazepam (Ativan)

Postby JellyJean » Tue Jul 10, 2012 5:47 pm

I would go with some sleepy tea as well. Ativan is one seriously intense medication. This stuff will knock you right out. I would try just about any natural remedy because the ativan side effects seem to be drastic like addiction.
JellyJean
Consumer 0
Consumer 0
 
Posts: 5
Joined: Mon Apr 23, 2012 2:07 am
Local time: Sun Feb 23, 2020 2:50 am
Blog: View Blog (0)


Return to Generalized Anxiety Disorder Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 6 guests